Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
6sixty2two

does tretinoin cause peeling?

Recommended Posts

Tretinoin causes peeling because it practically doubles the rate at which skin is proliferated and it also thins out skin. It's supposed to work this way, one of its functions is to promote collagen and the growth of new skin cells.

You will find that after about 8 weeks, the peeling will be a lot less as your skin gets used to tretinoin. Also, your red marks (hyperpigmentation) will look a lot worse due to skin thinning. Just remember that things are actually better, even if your red marks look really awful.

Link to comment
Share on other sites

Tretinoin causes peeling because it practically doubles the rate at which skin is proliferated and it also thins out skin. It's supposed to work this way, one of its functions is to promote collagen and the growth of new skin cells.

You will find that after about 8 weeks, the peeling will be a lot less as your skin gets used to tretinoin. Also, your red marks (hyperpigmentation) will look a lot worse due to skin thinning. Just remember that things are actually better, even if your red marks look really awful.

really? so, tretinoin can actually help hyperpigmentation? (since i have a few brownish marks here and there left after the acne has healed and gone away.)

do you happen to know when it is recommended to stop applying tretinoin?

thanks for your response! it really helped.. my skin is really, really flaky right now.:D

Link to comment
Share on other sites

The flakier it is, the faster the cell replacement is occurring, so as hard as it is to deal with it, it can be a good thing.

The downside would be that your dermal layer is thinner than a person who is not on a retinoid, and so, you're much more prone to irritation, sunburns, etc.

Anyhow, tretinoin, just like all other topicals, are to "control" acne. That means, no matter how long you use it, if your body is going to keep on having acne, acne is always going to come back whenever you stop using it.

The goal dermatologists have is to keep their patients on a topical until their bodies just naturally grow out of acne.

So, it really depends on your body.

Link to comment
Share on other sites

i see.. okay, i guess my last question would be..

how come not all parts of my face would peel? why only certain areas, like the skin near the corners of my lips? (they have the flaking really bad)

and aside from some flaky spots on my cheeks, the rest of my face is pretty okay..

what could explain this?

thanks!

Link to comment
Share on other sites

Some areas of the face tend to peel more easily. Most likely, skin layers there may not be as thick as say your cheeks.

You're supposed to avoid corners of your mouth and creases of your nose. Also, remember that as the medication soaks into your skin, it might spread a little bit more than the areas you directly put it on, so be sure to leave a bit of room away from your lips when you apply the medication.

Link to comment
Share on other sites

You're supposed to avoid corners of your mouth and creases of your nose.

now this is something my dermatologist didn't tell me.. :confused:

THANKS so much for your help!:smile:

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×